MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0637
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Fall (1848); Inflammation (1932); Injury (2348); Reaction (2414); Inadequate Osseointegration (2646)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Spontaneous fracture of the hip stem prosthesis at the transition from the stem cone to the neck of the stem due to massive metal abrasion intraoperatively massive metalosis in the area of the hip capsule, the femur close to the body and under the acetabulum.Loosening of the acetabulum due to abrasion.Fracture of the prosthesis neck caused the patient to fall and the bone in the prosthesis bearing to break.The prosthesis was probably implanted in 2009.Surgical report not yet available despite request.The broken hip stem prosthesis was removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding alleged crack/fracture and periprosthetic fracture involving an accolade stem was reported.The event was only confirmed for crack/fracture on the basis of mar and medical review.Method & results: -device evaluation and results: visual inspection: the devices were examined with the aid of a stereo microscope at magnifications up to 50x.The stem was returned in a fractured condition.Biological material was observed on the posterior, anterior, medial, and lateral surfaces.Damage consistent with loss of taper lock was observed on the stem trunnion.The fracture initiated on the superior surface and propagated inferiorly.The proximal portion of the stem was analyzed further using a scanning electron microscope (sem).Dimensional inspection: not performed as the device was returned in damaged state.Functional inspection: not performed as the device was returned in damaged state.Material analysis: the returned stem had fractured in fatigue from the superior to inferior surfaces, with final fracture occurring in overload.Damage consistent with loss of taper lock was observed on the neck of the stem.Damage consistent with impingement against the stem was observed on the distal rim of the liner.Eds showed that the stem and head chemistries were consistent with their respective drawings.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: the provided x-ray/ medical reports were rejeceted for medical review by our clinical consultant and stated that:- undated, unlabelled x-rays ap pelvis and ap right hip demonstrating an uncemented right tha with 1 screw in acetabulum, head reduced in acetabulum, displaced transverse fracture off stem at base of trunnion.No clinical or pmh, no patient demographics, no primary tha op report, no lab or surgical pathology reports and no examination of explanted components.The undated x-rays and revision operative report translation confirm the fractured stem noted in the event description, but insufficient data is available to create a medical report.".-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the reported event is confirmed for crack/fracture of device via medical review and mar report analysis and the cause of the event is determined on the basis of mar report.The reported event was not confirmed for periprosthetic fracture.Additional information including primary operative report, clinical or past medical history (pmh), office/clinical reports, lab results, dated x-rays, etc.Are needed to fully investigate the event.If further information becomes available this investigation will be re-opened and re-evaluated.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9592709
Report Number0002249697-2020-00104
Device Sequence Number3243888
Product Code LPH
UDI-Device Identifier04546540510716
UDI-Public04546540510716
Combination Product (Y/N)N
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2009
Device Model Number6021-0637
Device Catalogue Number6021-0637
Device Lot Number10175804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer04/29/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient Weight85